Alert archive / New Mexico / Wind Advisories in 2011
Wind Advisory 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 21, 2011, 9:33 PM MDT. It took effect at Mar 22, 2011, 4:00 AM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2011, 9:33 PM MDT (03:33 UTC)
- In effect from
- Mar 22, 2011, 4:00 AM MDT
- Expired
- Mar 22, 2011, 7:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
536 WWUS75 KABQ 220333 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 933 PM MDT MON MAR 21 2011 ...STRONG WINDS WILL RETURN ON TUESDAY... .AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING TO THE NORTH OF NEW MEXICO TUESDAY WILL FORCE A STRONG SURFACE COLD FRONT ACROSS THE AREA FROM WEST TO EAST TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. A STRONG PRESSURE GRADIENT ASSOCIATED WITH THIS FRONT WILL CREATE STRONG WESTERLY WINDS FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS THE EASTERN PLAINS. MUCH COOLER AIR WILL FILTER INTO THE REGION BEHIND THIS FRONT...MAKING CONDITIONS FEEL MORE LIKE MARCH. WINDS WILL DIMINISH QUICKLY AFTER SUNSET TUESDAY. NMZ526-539-540-221100- /O.NEW.KABQ.WI.Y.0014.110322T1000Z-110323T0100Z/ SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 933 PM MDT MON MAR 21 2011 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM MDT TUESDAY. * LOCATION...SOUTH CENTRAL MOUNTAINS...EASTERN LINCOLN COUNTY... AND SOUTHWEST CHAVES COUNTY. THE STRONGEST WINDS WILL AFFECT THE SOUTH CENTRAL MOUNTAINS. * WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL BEGIN INCREASING AGAIN OVERNIGHT AND CONTINUE THROUGH TUESDAY AFTERNOON BEFORE DIMINISHING AROUND SUNSET. * VISIBILITY...LOCALLY REDUCED BELOW 1 MILE IN BLOWING DUST. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADWAYS...PARTICULARLY HIGHWAYS 24...37...AND 48. LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. POOR VISIBILITY DUE TO BLOWING DUST IS EXPECTED IN DUST PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ512>515-521>524-527>538-221100- /O.NEW.KABQ.WI.Y.0014.110322T1400Z-110323T0100Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- 933 PM MDT MON MAR 21 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM MDT TUESDAY. * LOCATION...THE CENTRAL MOUNTAIN CHAIN AND SURROUNDING HIGHLANDS EASTWARD ACROSS THE EASTERN PLAINS. * WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL BEGIN INCREASING AGAIN AFTER SUNRISE TUESDAY THEN CONTINUE THROUGH TUESDAY AFTERNOON BEFORE DIMINISHING AROUND SUNSET. * VISIBILITY...LOCALLY REDUCED BELOW 1 MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADWAYS...PARTICULARLY INTERSTATE 25...HIGHWAYS 285... 39...54...84...AND 87. LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. POOR VISIBILITY DUE TO BLOWING DUST IS EXPECTED IN DUST PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ GUYER
3 follow-up statements
850 WWUS75 KABQ 221024 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 424 AM MDT TUE MAR 22 2011 ...VERY WINDY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY WITH WIDESPREAD BLOWING DUST EAST CENTRAL AND NORTHEAST... .STRONG WINDS ALOFT COMBINED WITH AN EASTWARD-MOVING SURFACE COLD FRONT WILL CREATE STRONG WESTERLY WINDS FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE TEXAS STATE LINE TODAY. THE STRONGEST GUSTS ARE LIKELY TO IMPACT THE NORTHEAST AND EAST CENTRAL PLAINS AS WELL AS AREAS ALONG THE INTERSTATE 40 CORRIDOR FROM EDGEWOOD TO CLINES CORNERS TO TUCUMCARI WHERE FREQUENT GUSTS OF 50 TO 55 MPH CAN BE EXPECTED. WINDS WILL DIMINISH QUICKLY AFTER SUNSET. NMZ526-539-540-221900- /O.CON.KABQ.WI.Y.0014.000000T0000Z-110323T0100Z/ SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 424 AM MDT TUE MAR 22 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * LOCATION...CAPITAN AND NORTHERN SACRAMENTO MOUNTAINS...EASTERN LINCOLN COUNTY... AND SOUTHWEST CHAVES COUNTY. THE STRONGEST WINDS WILL AFFECT THE SOUTH CENTRAL MOUNTAINS. * WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING...PEAKING IN STRENGTH LATE MORNING THROUGH EARLY AFTERNOON BEFORE DIMINISHING AROUND SUNSET. * VISIBILITY...LOCALLY REDUCED BELOW 1 MILE IN BLOWING DUST AT THE LOWER ELEVATIONS. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADWAYS...PARTICULARLY HIGHWAYS 24...37...AND 48. LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. POOR VISIBILITY DUE TO BLOWING DUST IS EXPECTED IN DUST PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ512>515-521>524-527>538-221900- /O.CON.KABQ.WI.Y.0014.110322T1400Z-110323T0100Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- 424 AM MDT TUE MAR 22 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MDT THIS EVENING. * LOCATION...THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS EASTWARD ACROSS THE EASTERN PLAINS TO THE TEXAS STATE LINE. * WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET. THE STRONGEST WINDS SHOULD OCCUR BETWEEN 1000 AM AND 400 PM. * VISIBILITY...LOCALLY REDUCED BELOW 1/2 MILE IN DUST PRONE AREAS. WIDESPREAD BLOWING DUST CAN BE EXPECTED ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS...AS WELL AS PORTIONS OF THE CENTRAL HIGH PLAINS FROM LAMY TO CLINES CORNERS TO VAUGHN. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADWAYS...PARTICULARLY INTERSTATE 25...HIGHWAYS 285... 39...54...84...AND 87. LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. POOR VISIBILITY DUE TO BLOWING DUST IS EXPECTED IN DUST PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ JONES/SHOEMAKE
396 WWUS75 KABQ 221634 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1034 AM MDT TUE MAR 22 2011 ...VERY WINDY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY WITH WIDESPREAD BLOWING DUST EAST CENTRAL AND NORTHEAST... .STRONG WINDS ALOFT COMBINED WITH AN EASTWARD-MOVING SURFACE COLD FRONT WILL CREATE STRONG WESTERLY WINDS FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE TEXAS STATE LINE TODAY. THE STRONGEST GUSTS ARE LIKELY TO IMPACT THE NORTHEAST AND EAST CENTRAL PLAINS AS WELL AS AREAS ALONG THE INTERSTATE 40 CORRIDOR FROM EDGEWOOD TO CLINES CORNERS TO TUCUMCARI WHERE FREQUENT GUSTS OF 50 TO 55 MPH CAN BE EXPECTED. WINDS WILL DIMINISH QUICKLY AFTER SUNSET. NMZ526-539-540-230100- /O.CON.KABQ.WI.Y.0014.000000T0000Z-110323T0100Z/ SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 1034 AM MDT TUE MAR 22 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * LOCATION...CAPITAN AND NORTHERN SACRAMENTO MOUNTAINS...EASTERN LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY. THE STRONGEST WINDS WILL AFFECT THE SOUTH CENTRAL MOUNTAINS. * WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL PEAK IN STRENGTH LATE MORNING THROUGH EARLY AFTERNOON BEFORE DIMINISHING AROUND SUNSET. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN BLOWING DUST AT THE LOWER ELEVATIONS. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADWAYS...PARTICULARLY HIGHWAYS 24...37...AND 48. LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. POOR VISIBILITY DUE TO BLOWING DUST IS EXPECTED IN DUST PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ512>515-521>524-527>538-230100- /O.CON.KABQ.WI.Y.0014.000000T0000Z-110323T0100Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- 1034 AM MDT TUE MAR 22 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * LOCATION...THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS EASTWARD ACROSS THE EASTERN PLAINS TO THE TEXAS STATE LINE. * WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET. * VISIBILITY...LOCALLY REDUCED BELOW ONE HALF MILE IN DUST PRONE AREAS. WIDESPREAD BLOWING DUST CAN BE EXPECTED IN THE NORTHEAST AND EAST CENTRAL PLAINS AS WELL AS PORTIONS OF THE CENTRAL HIGH PLAINS FROM LAMY TO CLINES CORNERS TO VAUGHN. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADWAYS...PARTICULARLY INTERSTATE 25...HIGHWAYS 285... 39...54...84...AND 87. LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. POOR VISIBILITY DUE TO BLOWING DUST IS EXPECTED IN DUST PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ DPORTER
652 WWUS75 KABQ 230057 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 657 PM MDT TUE MAR 22 2011 ...STRONG AND GUSTY WEST WINDS TAPERING OFF THIS EVENING... .STRONG AND GUSTY WEST WINDS OBSERVED ACROSS CENTRAL AND EASTERN NEW MEXICO EARLIER TODAY WILL CONTINUE TO DIMINISH DURING THE EVENING AND OVERNIGHT HOURS. SOME FAVORED LOCALES ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND NORTHEAST PLAINS MAY CONTINUE TO EXPERIENCE WINDY CONDITIONS THIS EVENING...BUT OVERALL WIND SPEEDS WILL BE TRENDING DOWNWARD. NMZ526-539-540-230200- /O.EXP.KABQ.WI.Y.0014.000000T0000Z-110323T0100Z/ SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 657 PM MDT TUE MAR 22 2011 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING. WINDS WILL CONTINUE TO SLOWLY DIMINISH DURING THE EVENING AND INTO THE OVERNIGHT HOURS. $$ NMZ512>515-521>524-527>538-230200- /O.EXP.KABQ.WI.Y.0014.000000T0000Z-110323T0100Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- 657 PM MDT TUE MAR 22 2011 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING. WINDS WILL CONTINUE TO SLOWLY DIMINISH DURING THE EVENING AND INTO THE OVERNIGHT HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 21, 7:58 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 21, 7:58 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 758 PM MDT MON MAR 21 2011 .UPDATE... WINDS ARE DIMINISHING BLW ADVISORY CRITERIA AS OF 730 PM. WILL CLEAN UP HIGHLIGHTS AND EXPIRE NPW. WINDS WILL RETURN TO AREAS ALONG AND EAST OF THE CENTRAL MT CHAIN TUESDAY MORNING. EXPECT WIND ADVISORIES FOR THIS AREA BY LATER THIS EVENING. LOWERED MAX TEMPS TUESDAY AND MIN TEMPS WEDNESDAY MORNING AS COLD CORE SYSTEM IS TRENDING COLDER EACH RUN. 1 TO 2 INCHES OF SNOW IS POSSIBLE ALONG SW FACING SLOPES OF THE SAN JUANS OVERNIGHT. GUYER && .PREV DISCUSSION...320 PM MDT MON MAR 21 2011... WIND...WIND AND MORE WIND. THE FIRST FULL DAY OF SPRING CERTAINLY USHERED THIS WIND INTO NM. GUSTS HAVE REACHED AS HIGH AS 70 MPH AT THE SIERRA BLANCA AIRPORT. ALL WARNINGS AND ADVISORIES TO CONTINUE THROUGH THE EARLY EVENING. PRECIPITATION WILL REACH THE FAR NW THIS EVENING AND PRESS E AND S A WAYS TONIGHT. EXPANDED SHOWERS INTO THE UPPER AND MIDDLE RIO GRANDE VALLEY AND CENTRAL MOUNTAINS. HIGH ELEVATIONS OF THE CHUSKA AND SAN JUAN MOUNTAINS MAY PICK UP AN INCH OR TWO OR SNOW OVERNIGHT. PRECIPITATION WILL DIMINISH TUE WITH COOLER TEMPS AREA WIDE... ACTUALLY BELOW NORMAL IN THE NW WHILE REMAINING ABOVE NORMAL IN THE SE. THE WIND MACHINE WILL CONTINUE IN THE E TUE WITH WIND ADVISORIES LIKELY FOR A LARGE PORTION OF THE E. WILL NOT ISSUE THOSE WITH THIS PACKAGE BUT WAIT UNTIL LATER THIS EVENING OR OVERNIGHT. WINDS WILL BE LESS IN THE W TUE. WED WILL FEATURE THE LEAST AMOUNT OF WIND THIS WEEK AS A RIDGE OF HIGH PRESSURE BUILDS OVER NM. AFTER A CHILLY START TEMPS WILL REBOUND TO NEAR OR ABOVE NORMAL READINGS...THANKS TO LOTS OF SUNSHINE. MID LEVEL FLOW TO INCREASE AGAIN THU AND FRI WITH BREEZY TO WINDY AFTERNOONS IN MOST PLACES...MOSTLY DRY CONDITIONS...AND MAINLY ABOVE NORMAL TEMPS. THERE COULD BE ISOLATED SHOWERS FRI PM IN THE NW WITH THE APPROACH OF THE NEXT SHORT WAVE TROUGH. THIS SYSTEM MAY BRING SOME PRECIPITATION TO THE N FRI NIGHT AND SAT ALONG WITH A SURFACE COLD FRONT...RESULTING IN COOLER TEMPS FOR SAT...ALONG WITH MORE WIND. ANOTHER WEAK DISTURBANCE WILL SKIRT BY TO THE N ON SUN KEEPING TEMPS CLOSE TO NORMAL...BUT WINDS SHOULD BE LESS. CHJ .AVIATION... VERY STRONG WINDS AND AREAS OF BLOWING DUST WILL CONTINUE THROUGH EARLY EVENING ACROSS THE STATE. GUSTS NEAR 50KT WILL BE COMMON...ESPECIALLY ALONG THE ARIZONA BORDER AND ALONG AND JUST DOWNSTREAM OF THE CENTRAL MTN CHAIN. BLOWING DUST WILL ALSO REDUCE VBSY DOWN TO 2 MILES IN SPOTS. WINDS WILL DIMINISH TONIGHT...BUT WILL REMAIN BREEZY ACROSS RIDGETOPS AND PORTIONS OF THE EASTERN PLAINS. CIGS WILL LOWER TONIGHT ACROSS FAR WESTERN AND NORTHWEST NM AS A LINE OF SHOWERS MOVES INTO THE STATE. VSBYS MAY BRIEFLY LOWER IN -SHSN AND MVFR CIGS ARE ALSO POSSIBLE. THE LINE OF SHOWERS WILL CONTINUE TO MOVE EASTWARD TUESDAY MORNING BUT WILL LARGELY DIMINISH BY 18Z. BREEZY TO WINDY CONDITIONS WILL REDEVELOP TUESDAY AFTERNOON. STRONGEST WINDS WILL BE FOUND ALONG AND EAST OF THE CENTRAL MTN CHAIN WHERE GUSTS TO 45 KT ARE POSSIBLE. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 34 .FIRE WEATHER... CRITICAL TO EXTREME FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE EARLY EVENING AS WINDS CONTINUE TO GUST NEAR 50 MPH AND RELATIVE HUMIDITIES FALL INTO THE SINGLE DIGITS. DAYTIME HIGH TEMPERATURES HAVE BEEN UP TO 10 DEGREES ABOVE NORMAL ACROSS THE WEST...AND UP TO 20 DEGREES NORMAL ACROSS THE EAST. THE UPPER LEVEL TROUGH WILL SWING ACROSS THE STATE TONIGHT AND EARLY TUESDAY. THE ASSOCIATED PACIFIC TROUGH WILL ALSO MOVE ACROSS THE STATE FROM WEST TO EAST. AS IT MOVES INTO WESTERN NM TONIGHT...AN BAND OF SHOWERS WILL ACCOMPANY IT. PRECIPITATION WILL GENERALLY BE LIGHT...HOWEVER...ONE TO THREE INCHES OF SNOW ARE POSSIBLE ACROSS THE NORTHWEST MOUNTAINS...GENERALLY ABOVE 7500 FEET. LIGHTER AMOUNTS ARE EXPECTED ELSEWHERE. DUE TO THE INCREASED MOISTURE ACROSS THE NORTHWEST...RELATIVE HUMIDITY RECOVERIES WILL IMPROVE OVER LAST NIGHTS READINGS. HOWEVER...POOR RECOVERIES ARE STILL EXPECTED FOR MUCH OF THE EASTERN PLAINS DUE TO CONTINUE BREEZY AND WARM CONDITIONS OVERNIGHT. CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP TUESDAY ACROSS THE EASTERN PLAINS. THE UPPER LEVEL TROUGH WILL EXIT THE STATE BY MID DAY TUESDAY...RESULTING IN WESTERLY WINDS ALOFT. THOUGH TEMPERATURES WILL BE COOLER BEHIND THE PACIFIC FRONT...NEAR NORMAL TEMPS ARE STILL EXPECTED ACROSS THE EASTERN PLAINS. CONTINUED DRY CONDITIONS COMBINED WITH THE NEAR NORMAL TEMPS WILL BE SUFFICIENT FOR RELATIVE HUMIDITIES TO FALL BELOW 15 PERCENT. THOUGH MIXING WILL NOT BE AS DEEP AS TODAY...AND THOUGH THE SURFACE LOW WILL BE CENTERED OVER NEBRASKA...WIND GUSTS ACROSS THE PLAINS MAY TOP 50 MPH ONCE AGAIN. THEREFORE...THE RED FLAG WARNING REMAINS IN EFFECT. WEDNESDAY WILL BE THE QUIETEST DAY OF THE BUNCH AS WEAK UPPER LEVEL RIDGING MOVES OVERHEAD. TEMPERATURES WILL ALSO JUMP A FEW DEGREES OVER TUESDAYS READINGS...ESPECIALLY ACROSS THE WEST. FORTUNATELY... WINDS WILL NOT BE AS STRONG AND MIXING WILL NOT BE AS GREAT BECAUSE ANOTHER SIGNIFICANT DRY SLOT WILL BE MOVING OVER THE STATE. CRITICAL FIRE WEATHER CONDITIONS LOOK TO RETURN FOR THE THURSDAY THROUGH SATURDAY TIME PERIOD AS TWO SHORTWAVE TROUGHS MOVE ACROSS NORTHERN NM AND SOUTHERN COLORADO. GRADIENT ALOFT WILL TIGHTEN WITH EACH PASSAGE AND A STRONG SFC LOW WILL DEVELOP IN EASTERN COLORADO BOTH THURSDAY AND FRIDAY. STRONGEST WINDS WILL BE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. RELATIVE HUMIDITIES WILL LIKELY BE BELOW 15 PERCENT AS WELL EACH DAY. WILL ISSUE A FIRE WEATHER WATCH FOR THE EASTERN PLAINS FOR THURSDAY...THOUGH IT IS POSSIBLE THAT 1 TO 3 HOURS OF CRITICAL CONDITIONS MAY DEVELOP ACROSS PORTIONS OF WESTERN NEW MEXICO AS WELL THURSDAY AFTERNOON. THE FRI/SAT SHORTWAVE MAY BRING SOME PRECIP TO THE NW AGAIN...BUT NOT LOOKING FOR SIGNIFICANT AMOUNTS. THE NEXT REPRIEVE FROM THE WINDY WEATHER WILL BE SUNDAY UNDER NORTHWEST FLOW ALOFT. 34 && .PRELIMINARY POINT TEMPS/POPS UPDATE... FARMINGTON...................... 32 51 25 60 / 40 30 0 0 DULCE........................... 34 43 22 55 / 40 30 5 0 CUBA............................ 33 47 18 59 / 30 20 0 5 GALLUP.......................... 27 51 17 57 / 40 20 5 0 EL MORRO........................ 24 45 16 58 / 30 20 5 5 GRANTS.......................... 24 52 15 62 / 30 20 0 0 QUEMADO......................... 25 52 16 64 / 30 20 0 0 GLENWOOD........................ 32 60 24 70 / 20 10 0 0 CHAMA........................... 26 37 14 52 / 50 30 10 5 LOS ALAMOS...................... 33 49 22 60 / 20 10 0 0 PECOS........................... 34 50 21 61 / 20 10 0 0 CERRO/QUESTA.................... 27 46 15 58 / 20 20 0 5 RED RIVER....................... 30 34 18 50 / 20 30 0 5 ANGEL FIRE...................... 27 40 16 55 / 10 10 0 0 TAOS............................ 34 49 19 60 / 20 20 0 5 MORA............................ 34 48 23 60 / 10 10 0 0 ESPANOLA........................ 34 56 24 65 / 20 10 0 0 SANTA FE........................ 31 52 22 60 / 20 10 0 0 SANTA FE AIRPORT................ 36 54 25 62 / 20 10 0 0 ALBUQUERQUE FOOTHILLS........... 42 55 29 62 / 20 10 0 0 ALBUQUERQUE HEIGHTS............. 44 58 32 64 / 20 10 0 0 ALBUQUERQUE VALLEY.............. 39 59 26 66 / 20 10 0 0 ALBUQUERQUE WEST MESA........... 43 57 30 64 / 20 10 0 0 LOS LUNAS....................... 41 60 26 66 / 20 10 0 0 RIO RANCHO...................... 42 57 29 64 / 20 10 0 0 SOCORRO......................... 43 68 33 72 / 10 10 0 0 SANDIA PARK/CEDAR CREST......... 41 50 27 58 / 20 10 0 0 TIJERAS......................... 39 54 26 61 / 20 10 0 0 MORIARTY/ESTANCIA............... 35 56 20 63 / 10 10 0 0 CLINES CORNERS.................. 39 53 26 60 / 10 10 0 0 GRAN QUIVIRA.................... 43 61 30 64 / 10 10 0 0 CARRIZOZO....................... 42 67 27 67 / 5 5 0 0 RUIDOSO......................... 45 57 36 63 / 0 5 0 0 CAPULIN......................... 46 56 28 58 / 10 10 0 0 RATON........................... 37 58 21 62 / 5 10 0 0 SPRINGER........................ 39 60 26 65 / 5 10 0 0 LAS VEGAS....................... 39 54 26 61 / 5 10 0 0 CLAYTON......................... 42 70 30 64 / 5 5 0 0 ROY............................. 48 63 33 63 / 5 5 0 0 CONCHAS......................... 45 69 29 72 / 5 5 0 0 SANTA ROSA...................... 46 68 32 72 / 5 5 0 0 TUCUMCARI....................... 46 70 30 72 / 5 5 0 0 CLOVIS.......................... 44 72 34 72 / 5 5 0 0 PORTALES........................ 43 73 32 74 / 5 5 0 0 FORT SUMNER..................... 44 72 32 76 / 5 5 0 0 ROSWELL......................... 51 78 38 81 / 5 5 0 0 PICACHO......................... 49 70 32 76 / 5 5 0 0 ELK............................. 50 64 34 70 / 5 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 8 PM MDT TUESDAY FOR THE FOLLOWING ZONES...NMZ103-104-107-108. FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. && GUYER
Hazardous weather outlook, Mar 21, 6:10 AM MDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 610 AM MDT MON MAR 21 2011 NMZ501>540-221200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 610 AM MDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WELL ABOVE NORMAL TEMPERATURES AND STRONG TO LOCALLY DAMAGING SOUTHWEST WINDS TODAY WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS AND SHARPLY REDUCED VISIBILITIES BELOW A MILE AT TIMES DUE TO BLOWING DUST. SOUTHWEST WINDS OF 25 TO 45 MPH WITH GUSTS BETWEEN 50 AND 70 MPH ARE LIKELY ACROSS MUCH OF THE STATE...ESPECIALLY THE EASTERN PLAINS AND SOUTHERN DESERTS. THE STRONGEST WINDS ARE MOST LIKELY ACROSS...AND JUST EAST FROM...THE HIGHER TERRAIN OF CENTRAL AND SOUTHERN NEW MEXICO THIS AFTERNOON. IN ADDITION THERE WILL BE SPOTTY 1 TO LOCALLY AS MUCH AS 4 INCH SNOW ACCUMULATIONS POSSIBLE TONIGHT ACROSS MAINLY THE CHUSKA AND SOUTHERN SAN JUAN MOUNTAINS WITH LESSER AMOUNTS ACROSS THE SANGRE DE CRISTO...JEMEZ AND WEST CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE TUESDAY ACROSS MAINLY THE EAST HALF OF THE STATE. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS BETWEEN 45 AND 60 MPH WILL BE COMMON THERE CREATING CRITICAL TO EXTREME FIRE WEATHER CONDITIONS AND AGAIN SOME AREAS OF BLOWING DUST. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
Nearby
Wind Advisories in New Mexico, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.